Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Living a Miserable life Pls Help!!!!
Sep 4, 2007

Dear Doc, I had a protected sexual encounter with a sex worker about 75-80 days back, during vaginal sex and both condoms intact. I had premature ejaculation and my semen was oozing out of the end of the condom. I am not sure that my semen would have come in contact the vaginal secretions of the lady. Now after 75-80 days I got tested through Elisa and the result came back negative and for the past 5 days I am experiencing a little pain in my calf muscles, fatigue, fever at 99 degrees throughout the day and when night falls the fever disappears and the pain in my calf muscles reduces. Do these illness have anything to do with HIV symptoms? Doctor please help me I very worried and keep on thinking about this only this is the second time I am writing to you.

Response from Dr. Conway

The contact you describe is extremely low risk (female to male transmission in the setting of protected intercourse). The risk f transmission was much less than 1/1000 to start with. With a negative antibody test at almost 3 months after the fact, I would think that this is conclusive and that you are not infected with HIV. As for the recent symptoms, this is not at all suggestive of acute HIV infection (although, as I have said on this forum many times before, acute HIV infection is often associated with no symptoms at all). I would add that, most times, if there are symptoms, they would occur within 4-6 weeks of the exposure.



Previous
artefill
Next
What to do??

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement